Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 8, 2021, 4:20 AM EDT for Treutlen County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 4:20 AM EDT (08:20 UTC)
- Expired
- Oct 8, 2021, 4:45 AM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
687
WWUS82 KFFC 080820
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Fri Oct 8 2021
GAZ098-080845-
Treutlen GA-
420 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
western Treutlen County through 445 AM EDT...
At 420 AM EDT, a strong thunderstorm was over Orland, or near
Soperton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Soperton, Orland, Orianna, Blackville, Barnhill and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3232 8259 3230 8271 3238 8272 3239 8272
3239 8271 3241 8270 3243 8270 3246 8269
3246 8266 3249 8263 3250 8261 3243 8253
TIME...MOT...LOC 0820Z 250DEG 4KT 3240 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 4:19 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 8, 4:19 AM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 419 AM EDT Fri Oct 8 2021 .SHORT TERM /Today through Thursday/... Today a drier weather pattern than we have seen lately emerges. At the start of the day the FA will be at the base of a broad upper trough encompassing much of the eastern CONUS. Drier air aloft will slowly advect into the area from the northwest. While at the surface a low just off the east coast will keep a steady stream of low level moisture over the area. As the trough axis slowly pushes eastward weak disturbances will move through the longwave pattern helping to initiate rain showers and isolated thunderstorms. The convection will primarily be focused on the eastern potions of the CWA through early tomorrow morning. Tomorrow through late next week the FA will be situated under upper level and surface ridging. Although over the course of the week both the surface and upper level ridges will move eastward and elongate sensible weather will remain generally dry through at least Friday. Any extremely limited PoPs will be confined to very north GA. High temperatures will run just a bit above normal and in the upper 70s to mid 80s with lows falling into the 60s each night under cloudy skies. 28 && .PREV DISCUSSION... /Issued 133 AM EDT Fri Oct 8 2021/ AVIATION... 06Z Update... CIGS have begun to fall to IFR at most sites this morning. IFR/LIFR with patchy fog anticipated through the early morning hours. Drier weather expected today. Most showers and isolated thunderstorms are expected to east of the terminals after 18Z. Light easterly winds will gradually shift to the N/NW today and stay 5 to 8kts. //ATL Confidence...06Z Update... Medium confidence on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 76 62 78 61 / 70 20 10 0 Atlanta 79 61 80 62 / 30 5 0 0 Blairsville 75 54 76 55 / 40 10 0 0 Cartersville 80 59 81 61 / 10 5 0 0 Columbus 83 62 83 63 / 10 0 0 0 Gainesville 76 60 78 61 / 50 20 5 0 Macon 81 62 81 61 / 50 10 0 0 Rome 82 59 83 62 / 10 0 0 0 Peachtree City 80 60 81 61 / 20 0 0 0 Vidalia 81 65 79 65 / 70 30 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT this morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd... Forsyth...Gilmer...Glascock...Gordon...Greene...Gwinnett... Hall...Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Jones...Lamar...Lumpkin...Macon... Madison...Marion...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale... Schley...South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...White... Whitfield...Wilkes...Wilkinson. && SHORT TERM...28 LONG TERM....28 AVIATION...28
Hazardous weather outlook, Oct 8, 4:16 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 416 AM EDT Fri Oct 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 416 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog will be possible area wide this morning. Locally heavy rainfall and isolated thunderstorms will continue today, but will be mostly confined to southcentral and eastern Georgia. Localized flash flooding will be possible. A Flash Flood Watch remains in effect for portions of north and central Georgia through 8 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are possible across across the far eastern portions of the area on Saturday. The primary threat with any thunderstorms will be occasional lightning and locally heavy rain. Sunday through Thursday no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Oct 8, 3:17 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 AM EDT Fri Oct 8 2021
GAZ096-109-080745-
Bleckley GA-Dodge GA-
317 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rain will impact portions of
northwestern Dodge and central Bleckley Counties through 345 AM
EDT...
At 315 AM EDT, a strong thunderstorm was over Empire, or near
Cochran, moving east at 10 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. A Flash
Flood Warning is in effect for portions of north Dodge and
eastern Bleckley counties.
Locations impacted include...
Cochran, Chester, Dubois, Royal, Gresston, Empire, Yonkers, Rebie,
Roddy, Baileys Park and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3225 8337 3227 8335 3230 8338 3245 8338
3247 8317 3239 8312 3221 8312
TIME...MOT...LOC 0715Z 268DEG 7KT 3235 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 3:21 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 AM EDT Fri Oct 8 2021
GAZ097-098-111-112-080745-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
321 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southeastern
Laurens, southwestern Treutlen, north central Wheeler and
northwestern Montgomery Counties through 345 AM EDT...
At 321 AM EDT, a strong thunderstorm was near Barnhill, or 9 miles
southwest of Soperton, moving east at 15 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Soperton, Lowery, Barnhill, Lothair and Landsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3227 8288 3242 8283 3242 8258 3221 8261
TIME...MOT...LOC 0721Z 281DEG 15KT 3231 8274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 3:48 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 AM EDT Fri Oct 8 2021
GAZ096-097-107-109-080815-
Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
348 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
southwestern Laurens, northwestern Dodge, central Pulaski and
southeastern Bleckley Counties through 415 AM EDT...
At 346 AM EDT, a strong thunderstorm was over Gresston, or near
Eastman, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. A Flash
Flood Warning is in effect for portions of this area.
Locations impacted include...
Eastman, Hawkinsville, Chester, Cadwell, Rentz, Dubois, Gresston,
Plainfield, Empire, Yonkers, Roddy, Baileys Park, Rowland, Ocmulgee
Banks and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3224 8360 3235 8334 3246 8321 3240 8298
3223 8308 3212 8330
TIME...MOT...LOC 0746Z 281DEG 15KT 3225 8328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 3:51 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 AM EDT Fri Oct 8 2021
GAZ097-098-112-080815-
Treutlen GA-Montgomery GA-Laurens GA-
351 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
east central Laurens, southwestern Treutlen and northwestern
Montgomery Counties through 415 AM EDT...
At 351 AM EDT, a strong thunderstorm was near Lothair, or near
Soperton, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Soperton, Orland, Barnhill, Lothair and Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3229 8259 3232 8278 3245 8275 3243 8256
TIME...MOT...LOC 0751Z 284DEG 6KT 3237 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 4:13 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 AM EDT Fri Oct 8 2021
GAZ097-107-109-080845-
Laurens GA-Dodge GA-Pulaski GA-
413 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
south central Laurens, central Dodge and southeastern Pulaski
Counties through 445 AM EDT...
At 412 AM EDT, a strong thunderstorm was over Godwinsville, or near
Eastman, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. A Flash
Flood Warning is in effect for portions of these counties.
Locations impacted include...
Eastman, Chauncey, Union, Jay Bird Springs, Five Points, Plainfield,
Godwinsville and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3211 8335 3213 8336 3213 8342 3214 8347
3230 8316 3227 8292 3213 8296 3203 8307
TIME...MOT...LOC 0812Z 283DEG 17KT 3216 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 4:20 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Fri Oct 8 2021
GAZ098-080845-
Treutlen GA-
420 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
western Treutlen County through 445 AM EDT...
At 420 AM EDT, a strong thunderstorm was over Orland, or near
Soperton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Soperton, Orland, Orianna, Blackville, Barnhill and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3232 8259 3230 8271 3238 8272 3239 8272
3239 8271 3241 8270 3243 8270 3246 8269
3246 8266 3249 8263 3250 8261 3243 8253
TIME...MOT...LOC 0820Z 250DEG 4KT 3240 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:38 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| Oct 7, 9:11 PM EDT | Special Weather Statement | FFC | Lamar | 64 min |
| Oct 7, 9:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Oct 7, 9:42 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Oct 7, 9:52 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Oct 7, 10:00 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Oct 7, 10:33 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Oct 7, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 43 min |
| Oct 7, 11:27 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 33 min |
| Oct 7, 11:58 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Oct 8, 12:04 AM EDT | Special Weather Statement | FFC | Twiggs | 26 min |
| Oct 8, 12:32 AM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Oct 8, 12:39 AM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 16 hr |
| Oct 8, 12:50 AM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Oct 8, 1:05 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 40 min |
| Oct 8, 1:43 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 32 min |
| Oct 8, 1:59 AM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Oct 8, 2:15 AM EDT | Severe Thunderstorm Warning | FFC | Laurens | 30 min |
| Oct 8, 2:31 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Oct 8, 2:45 AM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wheeler | 34 min |
| Oct 8, 2:47 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens | 6 hr |
| Oct 8, 3:17 AM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Oct 8, 3:21 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 3:41 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Dooly, Houston, Pulaski | 7 hr |
| Oct 8, 3:48 AM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Oct 8, 3:51 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 4:13 AM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Oct 8, 4:51 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 5:03 AM EDT | Flash Flood Warning | FFC | Dodge, Laurens, Pulaski, Wilcox | 8 hr |
| Oct 8, 5:40 AM EDT | Special Weather Statement | FFC | Montgomery | 35 min |
| Oct 8, 5:43 AM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Oct 8, 6:19 AM EDT | Special Weather Statement | FFC | Montgomery | 26 min |
| Oct 8, 6:22 AM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Oct 8, 6:53 AM EDT | River Flood Warning | FFC | Dooly | 6 hr |
| Oct 8, 7:08 AM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Oct 8, 7:20 AM EDT | Flash Flood Warning | FFC | Dodge, Telfair, Wilcox | 5 hr |
| Oct 8, 7:45 AM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Oct 8, 8:53 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens, Treutlen | 3 hr |
| Oct 8, 9:02 AM EDT | Flash Flood Warning | FFC | Dooly, Sumter | 88 min |
| Oct 8, 9:56 AM EDT | Flash Flood Warning | FFC | Butts, Monroe | 101 min |
| Oct 8, 12:33 PM EDT | River Flood Warning | FFC | Jones | 10 hr |
| Oct 8, 2:12 PM EDT | River Flood Warning | FFC | Pulaski | 32 hr |
| Oct 8, 3:37 PM EDT | River Flood Warning | FFC | Dooly | 14 hr |
| Oct 8, 5:42 PM EDT | Flash Flood Warning | FFC | Laurens | 2 hr |
| Oct 8, 6:26 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.